Sign In
  • ENG

7 medicines that can cause chronic constipation

Did you know, certain drugs can cause constipation? If you're prone to Irritable Bowel Syndrome or chronic constipation, speak to your doctor before you start popping these seven pills.

Written by Anuradha Varanasi | Updated : June 1, 2016 10:46 AM IST

1/8

7 Medicines That Can Cause Chronic Constipation

Constipation is one of the most common ailments that afflicts people from different walks of life. While it's a known fact that certain foods can make you more prone to constipation, did you know that certain medicines that you commonly use can also make it hard for you to go no.2? These are the seven medicines that could cause chronic constipation as a side-effect.

3/8

Antacids

Studies have found that though antacids are highly effective in fighting against heartburn, a common side-effect is constipation [1]. Instead of making a habit of popping antacids indiscriminately, make lifestyle changes like adding more fiber to your diet and eating lesser fatty foods to keep both, heartburn and constipation at bay.

5/8

Parkinson's Disease Medicines

Parkinson's Disease patients are very prone to constipation mainly due to their medication [1]. Other than this, patients living with this neurological disorder could also suffer from constipation due to poor functioning of the nervous system.

6/8

Antidepressants

Another group of drugs frequently associated with constipation are antidepressants, especially tricyclic antidepressants [1]. Don't hesitate to consult your psychiatrists and ask for a change of antidepressants if you've been experiencing constipation. Also Read - Joint Pain In Winter: Tips For Elderly People To Manage The Pain

7/8

Anti-psychotic Drugs

Other than anti-depressants, anti-psychotic drugs are also known to cause constipation as a side-effect [1]. Doctors normally prescribe them with laxatives to be on the safer side.